Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ZAIAGEN, DHEA AND JOINTS PAIN.
Feb 6, 2001

Dear Doctor, I HAD JOINTS PAIN IN MY ELBOWES AND KNEES. I TOOK 50 MG OF DHEA AND ZIAGEN, EPIVIR AND VIRAMUNE FOR FULL 2 YEARS. MY DOCTOR SUSPECTED HYPER-SENSETIVITY TO ZIAGEN AND I STOPPED TAKING ALL HIV DRUGS AND DHEA FOR 3 MONTHS. THE JOINTS PAIN RESOLVED. IS IT POSSIBLE TO DEVELOPE HYPER-SENSETIVITY TO ZIAGEN AFTER 2 YEARS ON THE DRUG AND WITH ONLY JOINT PAIN SYMPTOM? I READ THAT STEROID MAY CAUSE BONE PROBLEMS. ANY INFORMATION ABOUT DHEA AND JOINTS PAIN?? DO I REALY RISK MY LIFE IF I START ZIAGEN AGAIN?? I REALY APPRECIATE YOUR WORK ON THIS WEB SITE. THANK YOU VERY MUCH.

Response from Dr. Bartlett

Hypersensitivity reactions to abacavir are usually reported in the first 8 weeks of therapy. Reactions may occur later if you go on and off the drug. I would be very cautious about restarting abacavir and would only do it under the careful guidance of your health care provider. Your joint pain may or may not be related to DHEA, and if it is very troublesome you might consider stopping it temporarily to see if your pain improves.



Previous
Sed Rate and HIV
Next
Changes in semen consistency

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement